17 year old male. On August 1st I received oral sex from someone who has never been sexually active (and I also hadn't been sexually active before then). Around August 13th started getting a mild irritation around tip of penis which doc said was due to drying out from accutane, which I started taking in mid-july for my acne.
By january after finishing my accutane course, everything had progressively gotten worse, and I had frequent urination and slight burning during urination and just all around discomfort. Went to the doc in feb and got tested for every STD and UTI, everything came up negative but he put me on doxycycline. Took doxy & after a week I was having so much burning around the tip and within a span of 2 hours urinated about 15 times. Got off doxy and prescribed diflucan pill for possible yeast infection. didn't really help.
i went back to the doc and he took a fungal swab and did another urinalysis, both came up negative. then he did a urine culture and it came up negative too. then tested again for chlamydia and gonorrhea because of a slight stickiness around urethral opening. everything negative. now i'm on ciprofloxacin for possible prostatitis, and after 4 days i don't really feel improvement and i have to pee even more frequently than before.
Any idea what this could be? Could the accutane have completely messed up my urinary tract or bladder? Could normal bacteria from a person's mouth be causing these problems? Could it be prostatitis? This has been slowly getting worse for 7 MONTHS and I'm so tired of it. I'm going to college in 5 months and I'm 17 years old - I want to be able to be sexually active, receive oral sex, etc, but I'm terrified that I'll spread something.
Hello and hope you are doing well.
Without a complete medical evaluation it may be difficult for me to confirm the exact cause. The common causes of irritation at tip of penis are yeast infection, Chlamydia, balanitis, gonorrhea etc.You have ruled out mostly all the causes mentioned above. This does not seem like a STI since there are no sores, lesions, discharge, or other symptoms of any STI. Few other possibilities are that it could be an enlarged prostate, or a tightening of the muscles around the prostate gland and urethral tract caused by my initial yeast infection. It is a possibility that you have balanitis.Dermatitis, eczema, lichen planus are all risk factors for acquiring balanitis.Seek the opinion of an experienced urologist. If the inflammation is possibly caused by an allergic reaction or some irritant your doctor may prescribe a mild steroid cream like 1% hydrocortisone, for the swelling. An antifungal or antibiotic medication may also be prescribed. Do not start using any cream on your own. Seek medical help. Keep me posted on how you are doing.
Best wishes and regards!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.